11 Apr 2010
Although uncommon omeprazole can cause liver damage.
A 62-year-old man with erosive esophagitis developed signs and symptoms of hepatic disease 17 days after the start of therapy with omeprazole 20 mg per day. Five days after presentation, the patient died from complications associated with fulminant hepatic failure. Autopsy findings included massive central zone necrosis and hemorrhage with proliferation of bile ducts.
Hepatic side effects have included elevations in serum transaminases, alkaline phosphatase, bilirubin, and rare cases of hepatitis and hepatic encephalopathy. Fatal fulminant hepatic failure attributed to omeprazole has also been reported.
- Omeprazole Information for Consumers
- Omeprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Omeprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Want to see how pain medication is affecting the liver. what do they look for? do they look for individual medications affecting the liver what are ...
3 answers • 26 Jul 2010
I have high cholesterol and my doctor wanted to start me on statin drugs?But I've heard from a health service provider who recommended us to try ...
1 answer • 13 Dec 2010
i need to know if either one of these drugs are safe when a person has hep.c and needs pain med change because of liver damage?
4 answers • 28 Jul 2012
Didn't mean it w damaged. If there would be any damage. Time heals everything!
2 answers • 5 May 2013
I had liver disease when I was younger because of the amount of Tylenol in the pain medications I was prescribed over a number of years after a ...
2 answers • 15 May 2013